Alert archive / Texas / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 338, NWS Norman, OK

July 1, 2000Knox County, Texas

NWS Norman, OK issued this severe thunderstorm warning at Jul 1, 2000, 7:48 PM CDT for Knox County, Texas. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jul 1, 2000, 7:48 PM CDT (00:48 UTC)
Expired
Jul 1, 2000, 8:30 PM CDT
In force
42 min
Issued by
NWS Norman, OK
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Knox County, TX

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 0.8 hours before the alert went out and 239 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2000-07-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1115 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2000-07-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 167 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1115 J/kg
Mixed-layer CIN
-10 J/kg
Mixed-layer LCL
936 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
167 m²/s²
0-3 km storm-relative helicity
225 m²/s²
Significant tornado parameter
0.9
Supercell composite
11.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

520 
WUUS54 KOUN 020049
SVROKC
TXC275-020130-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
748 PM CDT SAT JUL 1 2000

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN KNOX COUNTY IN NORTHERN TEXAS

* UNTIL 830 PM CDT

* AT 748 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 11   
MILES SOUTHWEST OF TRUSCOTT...MOVING EAST NORTHEAST AT 10 MPH.

* LOCATIONS IN THE WARNING INCLUDE GILLILAND AND TRUSCOTT

HAIL UP TO THE SIZE OF QUARTERS AND WIND GUSTS TO AT LEAST 60 MPH 
ARE LIKELY.

LAT...LON 3381 10000 3356 9998 3359 9962 3381 9966

CJS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 7:05 PM CDT, 43 minutes earlier.

Area forecast discussion, Jul 1, 7:05 PM CDT, 43 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE NORMAN OK
705 PM CDT SAT JUL 1 2000

SHOWERS MOVING OUT OF SOUTHWEST OKLAHOMA CONTINUE TO WEAKEN AND ONLY
SPOTTY LIGHT RAINFALL EXPECTED OVER CENTRAL AND WEST CENTRAL ZONES
THROUGH THE EVENING. MEANWHILE... LOOKS LIKE BEST PCPN CHANCES WILL
BE NEAR OR SOUTH OF THE RED RIVER IN THE VICINITY OF A SURFACE
BOUNDARY STRETCHING ACROSS NORTH TEXAS. ETA AND MESOETA QPF ALSO
FAVORS THE SOUTH WHERE WEAK UPPER WAVE MAY PROVIDE ADDITIONAL
SUPPORT. WATCHING FOR POSSIBILITY OF THUNDERSTORMS MOVING INTO
NORTHWESTERN ZONES LATER TONIGHT FROM SOUTHWEST KANSAS... BUT
DEVELOPMENT THUS FAR HAS BEEN SPOTTY.

32

.OUN...
OK...NONE.
TX...NONE.

Nearby

Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.